Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 242, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 6, 2012, 12:14 PM CDT for Benton County, Hickory County, Polk County, Missouri. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 12:14 PM CDT (17:14 UTC)
- Expired
- Sep 6, 2012, 1:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Benton County, MO, Hickory County, MO, Polk County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 12:20 PM CDT | TSTM WND DMG | Fair Play, MO | TREES DOWN IN TOWN |
| Sep 6, 12:30 PM CDT | HAIL 0.5 | 1 S Humansville, MO | DIME HAIL REPORTED SOUTH OF TOWN ON HIGHWAY 13. |
| Sep 6, 12:40 PM CDT | TSTM WND DMG | Flemington, MO | TREES DOWN IN AT CITY HALL |
| Sep 6, 12:40 PM CDT | TSTM WND DMG | Humansville, MO | TREES DOWN IN TOWN |
| Sep 6, 12:50 PM CDT | TSTM WND DMG | Morrisville, MO | NUMEROUS TREES WERE REPORTED DOWN AND SIDING WAS ALSO PEELED OF A HOME. |
| Sep 6, 12:55 PM CDT | TSTM WND DMG | 1 Se Humansville, MO | POWER POLES SNAPPED ON HWY 123 JUST SE OF TOWN. |
| Sep 6, 1:00 PM CDT | TSTM WND DMG | Flemington, MO | POWER POLE SNAPPED BY HIGH WINDS. |
| Sep 6, 1:04 PM CDT | HAIL 0.75 | Morrisville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS53 KSGF 061714
SVRSGF
MOC015-085-167-061815-
/O.NEW.KSGF.SV.W.0242.120906T1714Z-120906T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 115 PM CDT
* AT 1210 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 17 MILES NORTHWEST OF WEAUBLEAU TO WEAUBLEAU TO
10 MILES SOUTHWEST OF FAIR PLAY...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ALDRICH...BOLIVAR...CROSS TIMBERS...DUNNEGAN...EDWARDS...ELKTON...
EUDORA...FAIR PLAY...FLEMINGTON...FRISTOE...GOODSON...HALF WAY...
HERMITAGE...HUMANSVILLE...KNOBBY...MORRISVILLE...NEMO...
PITTSBURG...POLK...PRESTON...QUINCY...WEAUBLEAU AND WHEATLAND.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE...STOCKTON LAKE AND
TRUMAN LAKE.
THIS STORM HAS DOWNED SEVERAL TREES IN CEDAR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR POMME DE TERRE LAKE...GET AWAY FROM THE WATER AND MOVE
TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3820 9310 3811 9305 3793 9307 3790 9308
3790 9318 3747 9318 3747 9362 3774 9361
3775 9363 3783 9363 3783 9358 3791 9357
3792 9351 3820 9349 3820 9351
TIME...MOT...LOC 1713Z 270DEG 28KT 3810 9365 3785 9352
3750 9362
HAIL...0.88IN
WIND...60 MPH
$$
FOSTER5 follow-up statements
689
WWUS53 KSGF 061732
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT THU SEP 6 2012
MOC015-085-167-061815-
/O.CON.KSGF.SV.W.0242.000000T0000Z-120906T1815Z/
BENTON MO-HICKORY MO-POLK MO-
1232 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK...HICKORY
AND SOUTHERN BENTON COUNTIES UNTIL 115 PM CDT...
AT 1228 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 12 MILES NORTHWEST OF WHEATLAND TO 10 MILES SOUTH
OF WHEATLAND TO 11 MILES SOUTHWEST OF MORRISVILLE...AND MOVING EAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...PUBLIC. TREES HAVE BEEN REPORTED DOWN IN EL DORADO SPRINGS
AND STOCKTON.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...FAIR PLAY...HERMITAGE...HUMANSVILLE...MORRISVILLE...
WEAUBLEAU AND WHEATLAND.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE...STOCKTON LAKE AND
TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR POMME DE TERRE LAKE...STOCKTON LAKE AND TRUMAN
LAKE...GET AWAY FROM THE WATER AND MOVE TO SHELTER. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN
BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER.
MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3820 9310 3811 9305 3793 9307 3790 9308
3790 9318 3747 9318 3747 9362 3774 9361
3775 9363 3783 9363 3783 9358 3791 9357
3792 9351 3820 9349 3820 9351
TIME...MOT...LOC 1731Z 270DEG 28KT 3810 9347 3781 9336
3740 9357
HAIL...0.88IN
WIND...60 MPH
$$
BOXELL292
WWUS53 KSGF 061743
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 PM CDT THU SEP 6 2012
MOC015-061752-
/O.CAN.KSGF.SV.W.0242.000000T0000Z-120906T1815Z/
BENTON MO-
1243 PM CDT THU SEP 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 3806 9307 3790 9308 3790 9318 3747 9318
3747 9362 3762 9358 3774 9361 3775 9363
3783 9363 3783 9357 3791 9357 3792 9351
3807 9350 3808 9349
TIME...MOT...LOC 1742Z 270DEG 28KT 3806 9333 3781 9325
3740 9346
$$
MOC085-167-061815-
/O.CON.KSGF.SV.W.0242.000000T0000Z-120906T1815Z/
HICKORY MO-POLK MO-
1243 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND
HICKORY COUNTIES UNTIL 115 PM CDT...
AT 1237 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF WHEATLAND TO 9 MILES SOUTH OF
HERMITAGE TO 7 MILES SOUTHWEST OF MORRISVILLE...AND MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...PUBLIC. TREES WERE RECENTLY REPORTED DOWN NEAR
HUMANSVILLE. ADDITIONAL TREE DAMAGE HAS BEEN REPORTED OVER THE LAST
30 MINUTES TO AN HOUR.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...FAIR PLAY...HERMITAGE...HUMANSVILLE...MORRISVILLE...
WEAUBLEAU AND WHEATLAND.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE...STOCKTON LAKE AND
TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
IF ON OR NEAR POMME DE TERRE LAKE...STOCKTON LAKE AND TRUMAN
LAKE...GET AWAY FROM THE WATER AND MOVE TO SHELTER. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN
BE SWAMPED BY LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER.
MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3806 9307 3790 9308 3790 9318 3747 9318
3747 9362 3762 9358 3774 9361 3775 9363
3783 9363 3783 9357 3791 9357 3792 9351
3807 9350 3808 9349
TIME...MOT...LOC 1742Z 270DEG 28KT 3806 9333 3781 9325
3740 9346
HAIL...0.88IN
WIND...60 MPH
$$
BOXELL318
WWUS53 KSGF 061755
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT THU SEP 6 2012
MOC085-167-061815-
/O.CON.KSGF.SV.W.0242.000000T0000Z-120906T1815Z/
HICKORY MO-POLK MO-
1255 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND
HICKORY COUNTIES UNTIL 115 PM CDT...
AT 1251 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF HERMITAGE TO 12 MILES
SOUTHEAST OF HERMITAGE TO 6 MILES SOUTHEAST OF MORRISVILLE...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...PUBLIC. TREES HAVE BEEN REPORTED DOWN ACROSS POLK COUNTY.
DAMAGE TO A HOME HAS ALSO BEEN REPORTED IN MORRISVILLE.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...HERMITAGE...MORRISVILLE AND WHEATLAND.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE AND TRUMAN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR POMME DE TERRE LAKE...GET AWAY FROM THE WATER AND MOVE
TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3806 9307 3790 9308 3790 9318 3747 9318
3747 9352 3777 9349 3792 9351 3806 9346
TIME...MOT...LOC 1755Z 270DEG 28KT 3806 9320 3781 9312
3740 9333
HAIL...0.88IN
WIND...60 MPH
$$
BOXELL997
WWUS53 KSGF 061802
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT THU SEP 6 2012
MOC085-167-061815-
/O.CON.KSGF.SV.W.0242.000000T0000Z-120906T1815Z/
HICKORY MO-POLK MO-
102 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND
SOUTHERN HICKORY COUNTIES UNTIL 115 PM CDT...
AT 100 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 34 MILES NORTHEAST OF BOLIVAR TO 23 MILES
NORTHEAST OF BOLIVAR TO 10 MILES SOUTHEAST OF MORRISVILLE...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...PUBLIC. TREES HAVE BEEN REPORTED DOWN ACROSS POLK COUNTY.
DAMAGE TO A HOME WAS RECENTLY REPORTED IN MORRISVILLE.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BOLIVAR...ELKTON...GOODSON...HALF WAY...MORRISVILLE...NEMO...
PITTSBURG AND POLK.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
IF ON OR NEAR POMME DE TERRE LAKE...GET AWAY FROM THE WATER AND MOVE
TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3790 9318 3773 9319 3773 9317 3769 9317
3769 9318 3747 9318 3747 9352 3754 9352
3755 9351 3776 9349 3791 9351
TIME...MOT...LOC 1802Z 270DEG 28KT 3806 9313 3781 9305
3740 9326
HAIL...0.88IN
WIND...60 MPH
$$
BOXELL785
WWUS53 KSGF 061810
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT THU SEP 6 2012
MOC085-167-061815-
/O.CON.KSGF.SV.W.0242.000000T0000Z-120906T1815Z/
HICKORY MO-POLK MO-
110 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN POLK
AND SOUTH CENTRAL HICKORY COUNTIES UNTIL 115 PM CDT...
AT 104 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 44 MILES NORTHEAST OF MORRISVILLE TO 12 MILES
SOUTHEAST OF MORRISVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC. NUMEROUS TREES HAVE BEEN REPORTED DOWN IN POLK
COUNTY WITHIN THE LAST 30 TO 60 MINUTES.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
GOODSON...HALF WAY...MORRISVILLE...NEMO...PITTSBURG AND POLK.
THIS WARNING ALSO INCLUDES POMME DE TERRE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR POMME DE TERRE LAKE...GET AWAY FROM THE WATER AND MOVE
TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE
SHELTER NOW.
&&
LAT...LON 3790 9318 3781 9319 3773 9319 3773 9318
3747 9318 3747 9319 3747 9345 3761 9334
3772 9331 3790 9333
TIME...MOT...LOC 1809Z 270DEG 28KT 3806 9306 3781 9298
3740 9319
HAIL...<.75IN
WIND...60 MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 12:09 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 6, 12:09 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1209 PM CDT THU SEP 6 2012 .UPDATE... /ISSUED 1045 AM CDT THU SEP 6 2012/ A CLUSTER OF THUNDERSTORMS CONTINUES TO TRACK FROM SOUTHEASTERN KANSAS INTO FAR WEST CENTRAL MISSOURI LATE THIS MORNING AND HAS SHOWN A GRADUAL INCREASE IN INTENSITY. THIS CONVECTION WAS SUPPORTED BY A SUBTLE MID LEVEL SHORTWAVE AS DEPICTED BY WATER VAPOR IMAGERY ACROSS SOUTH CENTRAL KANSAS AND NORTH CENTRAL OKLAHOMA. IN ADDITION...THIS ACTIVITY WAS RIDING EAST ALONG A WEAK BOUNDARY THAT STRETCHED FROM SOUTHEASTERN KANSAS INTO THE NORTHERN OZARKS FROM NEAR NEVADA TO ROLLA. AN AXIS OF HIGH 700 MB MOISTURE AND PRECIPITABLE WATER VALUES NEAR 1.8WERE ALSO SUPERIMPOSED ALONG THIS BOUNDARY. WITH THAT SAID...THE EXPECTATION IS FOR THIS CLUSTER OF STORMS TO REMAIN IN TACT AND TRACK EASTWARD ACROSS CENTRAL MISSOURI OR NORTHERN OZARKS INTO THE AFTERNOON HOURS. NEAR TERM MODELS SUGGEST A SIMILAR SCENARIO. THE HIGHEST CHANCE FOR STORMS WILL EXTEND FROM THE NEVADA AREA EAST TO THE LAKE OF THE OZARKS AND TRUMAN LAKE REGIONS THEN TO ROLLA. ADDITIONAL STORMS COULD DEVELOP ALONG RESULTING OUTFLOW BOUNDARIES. STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN MODERATE INSTABILITY ON THE ORDER OF 2000-3000 J/KG BY THIS AFTERNOON. THETA-E DIFFERENTIALS ON THE ORDER OF 25 TO 30 SUGGEST THE POTENTIAL FOR STRONG IF NOT DAMAGING DOWN BURST WINDS. HAIL WILL BE POSSIBLE IN THE STRONGER UPDRAFTS BUT HAIL SIZE SHOULD BE INHIBITED BY HIGH FREEZING LEVELS. THE CHANCE OF THUNDERSTORMS WILL BE INCREASED ACROSS CENTRAL MISSOURI AND PORTIONS OF SOUTHERN MISSOURI HEADING INTO THIS AFTERNOON. FOSTER && .DISCUSSION... MAIN FOCUS WILL BE WITH CONVECTIVE PRECIPITATION CHANCES AND SEVERE STORM POSSIBILITIES BOTH TODAY AND AGAIN ON FRIDAY. CURRENTLY...WEAK FRONTAL BOUNDARY STRETCHES FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. SOME SCATTERED CONVECTION HAS DEVELOPED OVER SOUTH CENTRAL KANSAS IN THE VICINITY OF THIS FRONT AND SOME UPPER LEVEL ENERGY. FRONT IS EXPECTED TO SLOWLY DRIFT SOUTH AND DIMINISH OVER THE OZARKS THIS AFTERNOON WITH SOME UPPER LEVEL ENERGY MOVING INTO THE AREA FROM THE WEST. AFTERNOON ML CAPES OF 1500-2500 J/KG WITH WEAK TO NO INHIBITION SHOULD YIELD A FEW STORMS DURING THE AFTERNOON ACROSS THE AREA. HAVE THE BEST OPPORTUNITY OVER SOUTHERN MISSOURI INTO SOUTHEAST KANSAS DURING THE AFTERNOON. SOME OF THE ACTIVITY CURRENTLY OVER NEAR ICT MAY MAKE IT INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE MORNING. BY TONIGHT...A STRONG UPPER LEVEL WAVE WILL BEGIN TO DROP SOUTHEAST ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY REGIONS AND WILL SEND A STRONG SURFACE FRONT SOUTHEAST INTO CENTRAL KANSAS AND NORTHERN MISSOURI BY 12Z FRI. CONVECTION IS EXPECTED TO DEVELOP AHEAD OF THE FRONT AND MAY PUSH INTO THE NORTHWESTERN PORTION OF THE CWA BY FRIDAY MORNING. THE BETTER CHANCE OF THUNDERSTORMS WILL BE FRIDAY INTO FRIDAY EVENING AS THE STRONG FRONT/UPPER LEVEL TROUGH SWING THROUGH. SEVERITY WILL LIKELY DEPEND UPON HOW MUCH SURFACE HEATING CAN OCCUR AHEAD OF THE FRONT FRIDAY. EARLIER PRECIPITATION AND CLOUD COVER COULD LIMIT AFTERNOON INSTABILITY ALTHOUGH MODELS STILL SUGGESTING AROUND 1500-2000 J/KG OF CAPE WITH SUFFICIENT 0-6KM WIND SHEAR FOR A SEVERE RISK. MAIN RISK WILL LIKELY BE WITH DAMAGING STRAIGHT LINE WINDS AS A LINE OF STORMS IS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. LARGE HAIL WOULD ALSO BE POSSIBLE IF A DECENT AMOUNT OF CAPE CAN BE REALIZED. THIS SHOULD BE A FAIRLY PROGRESSIVE SYSTEM AND SHOULD CLEAR THE PRECIPITATION OUT OF THE AREA BY 12Z SAT. A MUCH COOLER AND DRIER AIR MASS WILL MOVE IN BEHIND THE CONVECTION AND FRONT AND LINGER THROUGH THE WEEKEND. BY TUESDAY OF NEXT WEEK...UPPER TROUGH WILL SHIFT EAST AND BE REPLACED WITH AN UPPER LEVEL RIDGE OVER THE CENTRAL U.S. AND A RETURN TO WARMER TEMPERATURES OVER THE REGION. LINDENBERG && .AVIATION... /ISSUED 1200 PM CDT THU SEP 6 2012/ VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS TODAY. HOWEVER PILOTS WILL HAVE TO CLOSELY MONITOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON. WHILE THE BULK OF THE STORMS ARE EXPECTED REMAIN NORTH OF THE TERMINALS...ISOLATED STORMS MAY DEVELOP IN THE TERMINAL VICINITIES. IN ADDITION...OUTFLOW BOUNDARIES FROM THE STORMS MAY RESULT IN TEMPORAL CHANGES IN WIND SPEED AND DIRECTION. THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE LATER TONIGHT INTO FRIDAY AHEAD OF AN APPROACHING FRONT. THIS ACTIVITY WILL BRING THE POTENTIAL FOR MVFR CONDITIONS. WINDS WILL SHIFT TO THE NORTHWEST LATER IN THE DAY FRIDAY AS THE COLD FRONT MOVES ACROSS THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 6, 11:03 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1103 AM CDT THU SEP 6 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1103 AM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A CLUSTER OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL TRACK EAST ACROSS CENTRAL AND PORTIONS SOUTHERN MISSOURI INTO THIS AFTERNOON. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE OUTLOOK AREA. THE GREATEST RISK FOR THUNDERSTORMS AND ACCOMPANYING SEVERE WEATHER WILL OCCUR FROM THE NEVADA AREA EAST TO THE LAKE OF THE OZARKS AND TRUMAN LAKE REGION THEN TO THE ROLLA AREA. SOME STORMS MAY BECOME SEVERE WITH A LIMITED RISK FOR DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AFTERNOON HEAT INDEX VALUES WILL REACH THE MID 90S TO AROUND 102 TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE GREATEST RISK FOR SEVERE WEATHER WILL OCCUR ON FRIDAY. THE RISK OF SEVERE STORMS COULD INCREASE ON FRIDAY DEPENDING ON THE AMOUNT OF INSTABILITY THAT DEVELOPS. THE MAIN SEVERE WEATHER RISK WOULD BE WITH DAMAGING STRAIGHT LINE WIND. IF ENOUGH INSTABILITY CAN DEVELOP...THEN LARGE HAIL WOULD ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Sep 6, 10:16 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT THU SEP 6 2012
KSZ073-061545-
BOURBON KS-
1016 AM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 1045 AM
CDT...
AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF PORTERVILLE...OR 19 MILES
NORTH OF ST. PAUL...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
GARLAND...HAMMOND...HARDING...HIATTVILLE...MAPLETON...MARMATON...
PAWNEE STATION...PETERSBURG...PORTERVILLE...REDFIELD...UNIONTOWN AND
XENIA.
PEOPLE IN BOURBON COUNTY...INCLUDING UNIONTOWN AND REDFIELD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3804 9509 3805 9477 3805 9464 3804 9462
3767 9462 3767 9488 3768 9488 3768 9509
TIME...MOT...LOC 1516Z 264DEG 21KT 3780 9517
BOXELLSpecial weather statement, Sep 6, 10:43 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1043 AM CDT THU SEP 6 2012
MOZ066-061630-
VERNON MO-
1043 AM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 1130 AM
CDT...
AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF RICHARDS...OR
4 MILES EAST OF FORT SCOTT...MOVING EAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE NEVADA...SCHELL CITY...SHELDON AND WALKER.
PEOPLE IN VERNON COUNTY...INCLUDING NEVADA AND WALKER...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LAT...LON 3806 9427 3804 9423 3806 9421 3805 9419
3806 9413 3804 9411 3804 9406 3786 9406
3785 9407 3764 9407 3765 9461 3806 9462
TIME...MOT...LOC 1543Z 261DEG 22KT 3786 9460
BOXELLSpecial weather statement, Sep 6, 11:21 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 AM CDT THU SEP 6 2012
MOZ066-067-077-078-089-061700-
BARTON MO-CEDAR MO-ST. CLAIR MO-VERNON MO-DADE MO-
1121 AM CDT THU SEP 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR BARTON...CEDAR...NORTHWESTERN
DADE...VERNON AND WESTERN ST. CLAIR COUNTIES UNTIL NOON CDT...
AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
SCHELL CITY TO 6 MILES EAST OF MILO TO OAKTON...MOVING EAST AT 30
MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE APPLETON CITY...EL DORADO SPRINGS...GOLDEN
CITY...LAMAR...LOCKWOOD...LOWRY CITY...NEVADA...SCHELL CITY...
SHELDON...STOCKTON...VERDELLA AND WALKER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE AND TRUMAN LAKE.
PEOPLE IN BARTON...CEDAR...NORTHWESTERN DADE...VERNON AND WESTERN ST.
CLAIR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
PERSONS ON OR NEAR TRUMAN AND STOCKTON LAKES...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY
OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY
CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND
POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.
LAT...LON 3805 9454 3807 9449 3806 9427 3804 9423
3806 9421 3805 9419 3806 9413 3804 9407
3822 9406 3821 9372 3777 9373 3738 9388
3737 9442 3773 9454
TIME...MOT...LOC 1620Z 268DEG 28KT 3813 9414 3776 9416
3746 9427
BOXELLLocal storm report, Sep 6, 11:51 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 AM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL EL DORADO SPRINGS 37.88N 94.02W
09/06/2012 E0.75 INCH CEDAR MO LAW ENFORCEMENT
&&
HATCHLocal storm report, Sep 6, 12:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1213 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM TSTM WND DMG EL DORADO SPRINGS 37.88N 94.02W
09/06/2012 CEDAR MO PUBLIC
SEVERAL TREES WERE REPORTED DOWN IN THE CITY. POWER WAS
REPORTED OUT.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:43 AM CDT | Special Weather Statement | SGF | Vernon | 47 min |
| Sep 6, 11:21 AM CDT | Special Weather Statement | SGF | Barton, Cedar, St. Clair, Vernon | 39 min |
| Sep 6, 11:45 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 45 min |
| Sep 6, 12:40 PM CDT | Special Weather Statement | SGF | Greene | 35 min |
| Sep 6, 12:51 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Sep 6, 1:05 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 40 min |
| Sep 6, 1:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 23 min |
| Sep 6, 1:24 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 51 min |
| Sep 6, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 43 min |
| Sep 6, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 48 min |
| Sep 6, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Morgan, Phelps | 67 min |
| Sep 6, 2:09 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 51 min |
| Sep 6, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 59 min |
| Sep 6, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Texas | 41 min |
| Sep 6, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 13 min |
| Sep 6, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 44 min |
| Sep 6, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 15 min |
| Sep 6, 3:31 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 37 min |
| Sep 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 33 min |
| Sep 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 48 min |
| Sep 6, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 40 min |
| Sep 6, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 44 min |
| Sep 6, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 34 min |
| Sep 6, 5:04 PM CDT | Special Weather Statement | SGF | McDonald | 26 min |
| Sep 6, 6:00 PM CDT | Special Weather Statement | SGF | Barry | 30 min |
| Sep 6, 6:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 24 min |
| Sep 6, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 16 min |
| Sep 6, 6:30 PM CDT | Special Weather Statement | SGF | Howell | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.